Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 178, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2007, 6:03 PM CDT for Franklin Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 6:03 PM CDT (23:03 UTC)
- Expired
- May 3, 2007, 7:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 032303
SVRJAN
LAC041-065-107-040000-
/O.NEW.KJAN.SV.W.0178.070503T2303Z-070504T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...CROWVILLE...WINNSBORO...
MADISON PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF TALLULAH...
TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 700 PM CDT
* AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ARCHIBALD
TO WINNSBORO TO WISNER...AND MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CROWVILLE BY 620 PM CDT...
ARCHIBALD BY 630 PM CDT...
NEWELLTON BY 640 PM CDT...
SOMERSET...NEWLIGHT AND WAVERLY BY 645 PM CDT...
TALLULAH AND 9 MILES WEST OF MANSFORD BY 700 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3197 9160 3191 9173 3210 9179 3241 9154
3242 9147 3251 9145 3255 9111 3250 9113
3243 9103 3235 9101 3224 9106 3219 9118
3212 9111 3204 9114 3187 9155
$$
GARRETT1 follow-up statement
000
WWUS54 KJAN 032332
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT THU MAY 3 2007
LAC041-065-107-040000-
/O.CON.KJAN.SV.W.0178.000000T0000Z-070504T0000Z/
TENSAS LA-FRANKLIN LA-MADISON LA-
632 PM CDT THU MAY 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR MADISON...FRANKLIN AND TENSAS PARISHES...
AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH.
SIREN ACTIVATION IS SUGGESTED. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF WAVERLY TO ARCHIBALD TO
GILBERT...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF
TRANSYLVANIA TO 9 MILES NORTHEAST OF CROWVILLE TO 7 MILES SOUTHEAST
OF WINNSBORO...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CROWVILLE BY 650 PM CDT...
ARCHIBALD BY 700 PM CDT...
LAT...LON 3197 9160 3191 9173 3210 9179 3241 9154
3242 9147 3251 9145 3255 9111 3250 9113
3243 9103 3235 9101 3224 9106 3219 9118
3213 9117 3204 9114 3187 9155
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:25 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 3, 2:25 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT THU MAY 3 2007 .SHORT TERM...THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH-CENTRAL MS WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON AND EXIT INTO ALABAMA BY THIS EVENING. A FEW REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE ALREADY BEEN RECEIVED WITH THIS LINE. A SECOND AREA OF THUNDERSTORMS IS MOVING RAPIDLY ACROSS NORTHERN LA AND WILL SPREAD INTO THE FORECAST WITHIN A FEW HOURS. WIND DAMAGE...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE WITH THIS ACTIVITY. THE STORMS WILL CONTINUE FOR MUCH OF THE NIGHT AND INTO THE FIRST HALF OF FRIDAY. THEN A DRYING TREND IS EXPECTED AS THE WEAKENING MID LEVEL LOW MOVES OFF TO THE EAST. .LONG TERM...STRONG RIDGING WILL DEVELOP ACROSS THE AREA SATURDAY INTO NEXT WEEK. THIS WILL LEAD TO A WARM AND MAINLY DRY PERIOD. ANY SHOWER AND THUNDERSTORM ACTIVITY THAT DOES DEVELOP WILL BE ISOLATED AND LIMITED TO THE LATE AFTERNOON AND EVENING HOURS. NO CHANGES MADE TO THE EXTENDED FORECAST THIS AFTERNOON. && .AVIATION...MAIN ISSUE FOR THE TAF SITES WILL BE TSTMS THIS AFTERNOON AND OVERNIGHT. INITIAL LINE MAY AFFECT KJAN..KMEI AND KHBG. A SECOND AREA OF TSTMS WILL AFFECT KGLH...KGWO AND KJAN LATE THIS AFTERNOON AND EVENING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 82 64 84 / 60 49 22 15 MERIDIAN 61 81 61 83 / 33 28 36 15 VICKSBURG 67 83 67 87 / 63 57 14 11 HATTIESBURG 63 83 66 85 / 27 42 30 24 NATCHEZ 66 81 67 85 / 62 56 12 15 GREENVILLE 64 79 66 86 / 66 54 14 7 GREENWOOD 65 79 66 85 / 62 48 21 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SCW
Hazardous weather outlook, May 3, 5:01 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 501 PM CDT THU MAY 03 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042201- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 501 PM CDT THU MAY 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS ALONG AND WEST OF THE MISSISSIPPI RIVER. ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE REST OF THE AREA THROUGH THE NIGHT. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED FROM NORTHERN LOUISIANA BACK INTO SOUTHEAST TEXAS. THIS AREA OF STORMS WILL CONTINUE TO MOVE EAST AND AFFECT NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND WESTERN MISSISSIPPI TONIGHT. OTHER ISOLATED SEVERE STORMS WILL DEVELOP OUT AHEAD OF THIS COMPLEX...AND WILL MOVE NORTH TO NORTHEAST ACROSS CENTRAL AND EASTERN MISSISSIPPI THROUGH THE EVENING HOURS. EVENTUALLY...THE COMPLEX OF STORMS COMING EAST OUT OF LOUISIANA AND TEXAS COULD AFFECT THESE AREAS LATER TONIGHT. DAMAGING WINDS...INCLUDING THE POSSIBILITY OF WIND GUSTS OF GREATER THAN 80 MPH...LARGE HAIL...INCLUDING A FEW REPORTS OF GOLFBALL TO BASEBALL SIZED HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS. ...FLOODING... THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCAL RAINFALL AMOUNTS IN THE 1 TO 3 INCH RANGE GENERALLY ALONG AND NORTH OF INTERSTATE 20. THIS WILL CAUSE PONDING OF ROADS AND FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING...MAY 10TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 3, 4:37 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL EUDORA 33.12N 91.26W
05/03/2007 E0.88 INCH CHICOT AR LAW ENFORCEMENT
NICKEL HAIL IN EUDORA
&&
JCULINLocal storm report, May 3, 4:56 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 N FOREST 32.40N 89.47W
05/03/2007 SCOTT MS LAW ENFORCEMENT
A FEW TREES DOWN OFF HIGHWAY 35 AROUND FOREST.
&&
JCULINLocal storm report, May 3, 5:21 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO BASTROP 32.77N 91.91W
05/03/2007 MOREHOUSE LA EMERGENCY MNGR
TREES AND POWER LINES DOWN. HOMES DAMAGED AND PEOPLE
TRAPPED IN HOMES IN BASTROP. POSSIBLE TORNADO.
0448 PM TORNADO 4 N BASTROP 32.83N 91.91W
05/03/2007 MOREHOUSE LA BROADCAST MEDIA
NUMEROUS TREES DOWN AND HOMES DAMAGED IN THE TOWN OF LOG
CABIN. POSSIBLE TORNADO.
&&
JCULINLocal storm report, May 3, 5:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST BASTROP 32.77N 91.91W
05/03/2007 E80.00 MPH MOREHOUSE LA EMERGENCY MNGR
TREES AND POWER LINES DOWN. HOMES DAMAGED AND PEOPLE
TRAPPED IN HOMES IN BASTROP. POSSIBLE TORNADO.
0448 PM TSTM WND GST 4 N BASTROP 32.83N 91.91W
05/03/2007 E80.00 MPH MOREHOUSE LA BROADCAST MEDIA
NUMEROUS TREES DOWN AND HOMES DAMAGED IN THE TOWN OF LOG
CABIN. POSSIBLE TORNADO.
&&
JCULINLocal storm report, May 3, 5:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST 2 N LAKE VILLAGE 33.35N 91.28W
05/03/2007 E60.00 MPH CHICOT AR TRAINED SPOTTER
WIND GUST ESTIMATED 60 MPH.
&&
JCULINLocal storm report, May 3, 5:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HAMBURG 33.23N 91.80W
05/03/2007 ASHLEY AR LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS ASHLEY COUNTY.
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 50 min |
| May 3, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Richland, West Carroll | 53 min |
| May 3, 4:43 PM CDT | Tornado Warning | JAN | Morehouse | 20 min |
| May 3, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.